MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed target lesion was located in the moderately tortuous and severely calcified artery.A 6.0mmx30mmx135cm sterling balloon catheter was advanced for dilatation.However, during first inflation at nominal pressure for 60 seconds, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.:returned product consisted of the sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon and blood in the guidewire lumen.The balloon was loosely folded with no damage.Inspection of the device revealed numerous kinks under the balloon.Microscopic examination revealed a hole in the wire lumen under the balloon 2.1mm proximal of the tip.The damage to the wire lumen was consistent to damage from a guidewire.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device to the rated burst.The balloon was able to be inflated but could not keep pressure and the leaked from the tip due to the shaft hole.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8991110
Report Number2134265-2019-10989
Device Sequence Number3275153
Product Code DQY
UDI-Device Identifier08714729757276
UDI-Public08714729757276
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0022708226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1